Cutaneous adverse reaction to carbamazepine: unusual presentation.

Ana Filipa Duarte, Teresa Baudrier, Alberto Mota, Filomena Azevedo

Abstract


Besides its use for the control of seizures, carbamazepine is being increasingly prescribed for neuropathic pain and depression, and this may explain the increased incidence of cutaneous drug reactions, namely Setevens-Johnson Syndrome (SJS)/Toxic Epidermal Necrolysis associated with this drug. We report a case of a 42-year-old woman, medicated with levotyroxin for years and carbamazepine for fifteen days due to a depressive state. A mucous and cutaneous eruption suddenly appeared and the diagnosis of SSJ was made. Skin biopsy confirmed the clinical diagnosis and patch testing and intradermal test were negative. The remaining laboratory findings were normal. Supportive measures and a course of oral predisolone (started at 1.5 mg/Kg) with progressive tapering were introduced and carbamazepine was immediately stopped, with a complete clinical resolution within two weeks.

Full Text:

PDF (Português)


Refbacks

  • There are currently no refbacks.